EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Back to Search Results |
| Model Number |
8300AB |
| Medical Device Problem Code |
Degraded (1153)
| Health Effect - Clinical Codes |
Dyspnea (1816); Heart Failure/Congestive Heart Failure (4446)
| Date of Event |
05/20/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Event or Problem Description
It was learned through implant patient registry and medical records that a patient with a 23mm 8300ab aortic valve underwent a valve-in-valve procedure after an implant duration of 7 years, 5 months due to structural valve degeneration, severe stenosis, and moderate regurgitation.The patient presented with nyha iii heart failure, sob, and fatigue.The procedure was performed with a 23mm 9755rsl transcatheter valve.The patient was taken to the cvu post procedure and discharged pod #2.Per medical records, the patient presented with nyha iii heart failure, sob, and fatigue.Pre-op tte ((b)(6) 2024) revealed lvef 30-35% with mod aortic stenosis and mod mitral regurgitation.Tavr procedure was performed to replace the 23mm 8300ab with a 23mm 9755rsl.The procedure was successful with no complications.The patient was taken to the cvu post procedure and discharged pod #2.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections h6 (investigation findings, investigation conclusions).Svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Despite the advancements in the heart valve industry, svd commonly begins 7- 8 years after implantation, with a considerably increased rate in patients with pertinent comorbidities and/or an implant duration of greater than 10 years.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including an implant duration of 7 or more years and coronary artery disease (cad), coronary artery bypass graft (cabg), hyperlipidemia (hld), tobacco use.The subject device is not available for evaluation as it remains implanted in the patient.A device history record (dhr) review is not required because there is no allegation of a malfunction which could be related to a manufacturing non-conformance and/or one was not suspected or confirmed through investigation; no labeling non-conformance/deficiency; no device-related infection; and no evidence of a product failure with regard to design, reliability, or use error.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.